# SDR AALA20010627

- Difficulty date: March 26, 2001
- Submitted: July 9, 2002
- Operation: Air carrier
- Aircraft: N400AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49311
- Engine: Pwa JT8D219
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

ORD - FLT 1487 - EN ROUTE ORD-LAX, DETECTED A LOUD BANG AT NR 2 SIDE ENGINE.  SHUT DOWN NR 2 SIDE ENGINE.  RETURNED ORD AND LANDED WITHOUT INCIDENT.  THE 3RD AND 4TH STAGE TURBINE BLADES FAILED AT OR NEAR THE ROOT.  REPLACED NR 2 ENGINE.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
